Alert archive / Indiana / Freeze Warnings in 2022
Freeze Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 16, 2022, 2:45 AM EDT for 24 counties in Indiana. It took effect at Apr 17, 2022, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2022, 2:45 AM EDT (06:45 UTC)
- In effect from
- Apr 17, 2022, 2:00 AM EDT
- Expired
- Apr 17, 2022, 9:03 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 24 counties
Bartholomew County, IN, Boone County, IN, Clay County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Jennings County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 2 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719 WWUS73 KIND 160645 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 245 AM EDT Sat Apr 16 2022 INZ035>037-039>049-051>057-064-065-072-162000- /O.NEW.KIND.FZ.W.0002.220417T0600Z-220417T1400Z/ Fountain-Montgomery-Boone-Hamilton-Madison-Delaware-Randolph- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay- Owen-Morgan-Johnson-Shelby-Rush-Bartholomew-Decatur-Jennings- Including the cities of Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 245 AM EDT Sat Apr 16 2022 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. Frost is likely. * WHERE...Portions of central, east central, southeast and west central Indiana. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ INZ060>063-070-071-162000- /O.NEW.KIND.FR.Y.0001.220417T0600Z-220417T1400Z/ Sullivan-Greene-Monroe-Brown-Lawrence-Jackson- Including the cities of Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Bedford, Mitchell, and Seymour 245 AM EDT Sat Apr 16 2022 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures between 33 and 35 will result in frost formation. * WHERE...Sullivan, Greene, Monroe, Brown, Lawrence and Jackson Counties. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
4 follow-up statements
814 WWUS73 KIND 161320 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 920 AM EDT Sat Apr 16 2022 INZ035>037-039>049-051>057-064-065-072-162130- /O.CON.KIND.FZ.W.0002.220417T0600Z-220417T1400Z/ Fountain-Montgomery-Boone-Hamilton-Madison-Delaware-Randolph- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay- Owen-Morgan-Johnson-Shelby-Rush-Bartholomew-Decatur-Jennings- Including the cities of Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 920 AM EDT Sat Apr 16 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of central, east central, southeast and west central Indiana. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ INZ060>063-070-071-162130- /O.CON.KIND.FR.Y.0001.220417T0600Z-220417T1400Z/ Sullivan-Greene-Monroe-Brown-Lawrence-Jackson- Including the cities of Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Bedford, Mitchell, and Seymour 920 AM EDT Sat Apr 16 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Lawrence, Brown, Monroe, Greene, Sullivan and Jackson Counties. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
206 WWUS73 KIND 161916 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 316 PM EDT Sat Apr 16 2022 INZ035>037-039>049-051>057-064-065-072-170330- /O.CON.KIND.FZ.W.0002.220417T0600Z-220417T1400Z/ Fountain-Montgomery-Boone-Hamilton-Madison-Delaware-Randolph- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay- Owen-Morgan-Johnson-Shelby-Rush-Bartholomew-Decatur-Jennings- Including the cities of Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 316 PM EDT Sat Apr 16 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of central, east central, southeast and west central Indiana. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ INZ060>063-070-071-170330- /O.CON.KIND.FR.Y.0001.220417T0600Z-220417T1400Z/ Sullivan-Greene-Monroe-Brown-Lawrence-Jackson- Including the cities of Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Bedford, Mitchell, and Seymour 316 PM EDT Sat Apr 16 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Lawrence, Brown, Monroe, Greene, Sullivan and Jackson Counties. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
304 WWUS73 KIND 170133 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 933 PM EDT Sat Apr 16 2022 INZ035>037-039>049-051>057-064-065-072-170945- /O.CON.KIND.FZ.W.0002.220417T0600Z-220417T1400Z/ Fountain-Montgomery-Boone-Hamilton-Madison-Delaware-Randolph- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay- Owen-Morgan-Johnson-Shelby-Rush-Bartholomew-Decatur-Jennings- Including the cities of Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 933 PM EDT Sat Apr 16 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of central, east central, southeast and west central Indiana. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ INZ060>063-070-071-170945- /O.CON.KIND.FR.Y.0001.220417T0600Z-220417T1400Z/ Sullivan-Greene-Monroe-Brown-Lawrence-Jackson- Including the cities of Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Bedford, Mitchell, and Seymour 933 PM EDT Sat Apr 16 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Lawrence, Brown, Monroe, Greene, Sullivan and Jackson Counties. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
930 WWUS73 KIND 171303 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 903 AM EDT Sun Apr 17 2022 INZ035>037-039>049-051>057-064-065-072-171415- /O.CAN.KIND.FZ.W.0002.000000T0000Z-220417T1400Z/ Fountain-Montgomery-Boone-Hamilton-Madison-Delaware-Randolph- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay- Owen-Morgan-Johnson-Shelby-Rush-Bartholomew-Decatur-Jennings- Including the cities of Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, and North Vernon 903 AM EDT Sun Apr 17 2022 ...FREEZE WARNING IS CANCELLED... Temperatures across Central Indiana are now above freezing. The Freeze Warning is cancelled. $$ INZ060>063-070-071-171415- /O.CAN.KIND.FR.Y.0001.000000T0000Z-220417T1400Z/ Sullivan-Greene-Monroe-Brown-Lawrence-Jackson- Including the cities of Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Bedford, Mitchell, and Seymour 903 AM EDT Sun Apr 17 2022 ...FROST ADVISORY IS CANCELLED... Temperatures across Central Indiana are now above freezing. The Frosty Advisory is cancelled. $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 16, 2:36 AM EDT, 9 minutes earlier.
Area forecast discussion, Apr 16, 2:36 AM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 236 AM EDT Sat Apr 16 2022 .Short Term...(Today through Sunday) Issued at 236 AM EDT Sat Apr 16 2022 A shortwave trough and cold front moving through is trending the low- level flow weaker and more veered. Mixing today will again increase gustiness but gradient and magnitude of winds aloft isn't as strong as yesterday, so gusts should peak around 30 mph today at most. Modest cold advection should hold us around 10 degrees below mid- April climatology. We will be on the periphery of wake surface high tonight and early Sunday supporting light winds. Radiative conditions won't be optimal given wind speeds and we may be on the northern periphery of cirrus. Nevertheless, these conditions will be sufficient for around or just below freezing temperatures for central and northern Indiana. A Freeze Warning may be sent shortly, pending coordination with surrounding offices. Although freezing temperature are anticipated in Warren, Tippecanoe, Carroll, Clinton, Howard and Tipton counties, coordination with ag extension partners indicates the growing season hasn't progressed enough yet in these counties to warrant frost/freeze products. Across our southern counties, although 2-meter temperatures may be just above freezing, conditions are marginally supportive of frost since winds should be light enough for a near-ground layer at freezing. Cirrus could impede this process some, so confidence in the Vincennes/Loogootee areas is low at this time. On Sunday, the next shortwave trough traversing the westerlies will approach and downstream end of moisture/ascent will lead to increasing cirrus initially with midlevel stratus deck by the end of the day. Ascent and moisture won't yet be sufficient for rain until very late afternoon or evening. Surface winds will continue clockwise veering to easterly by afternoon, with weak cold or neutral advection not supporting a warm up, and so another day of around 10 degree negative 2m temperature anomalies are expected. && .Long Term...(Sunday night through Friday) Issued at 236 AM EDT Sat Apr 16 2022 Sunday night through Monday. Chances for rain return Sunday night into Monday as central Indiana becomes sandwiched between two systems as a snow producing system moves through the northern Great Lakes region and a warmer core low moves through the Southern Gulf states. Confidence is increasing that central Indiana will be north of the heavier rain associated with the Gulf system but the northern counties along the periphery a surface wind boundary separating the two systems. Expect that rain amounts of around a quarter of an inch by late Monday. In addition to the precipitation, the strong pressure gradients associated with the system to the north will bring wind gusts of 30- 35 mph which could be higher if there are any breaks in the precipitation during the afternoon hours and the mixing layer deepens. Another freeze is possible Monday night with temperatures near freezing, but winds will remain high enough to prevent frost formation. Tuesday through Friday. Colder than normal temperatures are expected for the middle of the work week as northwesterly flow returns both at the surface and aloft. As the mid levels dry out on Tuesday skies will begin to clear other than some possible low clouds across the northeastern counties where moisture advecting from Lake Michigan will keep conditions saturated for a longer period of time. A seasonably strong upper level low pressure system will be moving through Southern Canada Wednesday into Thursday which will bring another period of gusty winds and unsettled weather Wednesday into Thursday. Additional precipitation is possible Friday into the early weekend but model guidance is struggling to resolve where the front associated with how the surface front associated with where the mid- week system settles. Temperatures will gradually warm mid week into the weekend with a return to 70 degree weather likely by Friday. && .Aviation...(06Z TAF Issuance) Issued at 1204 AM EDT Sat Apr 16 2022 IMPACTS: * Light rain ending followed by a period of MVFR stratus tonight. * Winds trending northwesterly through early morning. * Gusts return, albeit not as strong, this afternoon. DISCUSSION: Gradient will lessen overnight and a cold front will move through causing lighter winds to trend northwesterly. Rain will depart early tonight but a band of MVFR stratus will affect most TAF sites for at least a few hours. Deeper mixing and momentum transfer will occur late morning/midday through late afternoon causing gusty winds, although not as strong as previous days. Gusts to around 25 knots may occur, especially at the warmest part of the day when mixing is deepest. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...BRB Long Term...White Aviation...BRB
Hazardous weather outlook, Apr 15, 9:17 PM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 917 PM EDT Fri Apr 15 2022 INZ021-028>031-035>049-051>057-060>065-067>072-161000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 917 PM EDT Fri Apr 15 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Apr 16, 12:15 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1215 AM EDT SAT APR 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM NON-TSTM WND GST 3 NNE BALL STATE UNIVER 40.23N 85.40W
04/15/2022 M61 MPH DELAWARE IN ASOS
ASOS STATION KMIE MUNCIE.
&&
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:45 AM EDT | Frost Advisory | IND | Brown, Greene, Jackson, Lawrence, Monroe, Sullivan | 30 hr |
Nearby
Freeze Warnings in Indiana, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.